Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at May 11, 2021, 7:39 AM CDT for Hardin County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2021, 7:39 AM CDT (12:39 UTC)
- Expired
- May 11, 2021, 8:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Lake Charles, LA
County Hardin County, TX
The radar
The Houston radar (KHGX), 130 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2925 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 472 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 11.9
The text
As transmitted.
650
WWUS84 KLCH 111239
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
739 AM CDT Tue May 11 2021
TXZ180-201-111330-
Hardin TX-Tyler TX-
739 AM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TYLER AND NORTH
CENTRAL HARDIN COUNTIES UNTIL 830 AM CDT...
At 739 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Wildwood, moving southeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Warren, Wildwood, Village Mills, Honey Island, Ivanhoe and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3049 9454 3051 9454 3071 9459 3063 9418
3032 9442 3049 9462
TIME...MOT...LOC 1239Z 295DEG 14KT 3058 9458
$$
TinglerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at May 11, 6:11 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 11, 6:11 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
611 AM CDT Tue May 11 2021
.AVIATION...Numerous storms will occur during the period as a
front remains stalled today then shifts south tonight. This will
produce lower vis and ceilings. SE winds will occur along the
coast with northeast winds north of I-10. NE winds are expected at
all terminals this evening.
&&
.PREV DISCUSSION... /issued 444 AM CDT Tue May 11 2021/
DISCUSSION...
The POE and LCH radars were beginning to light up this morning in
response to the stationary front across the I-10 corridor.
Showers were developing along and north of the front. Temperatures
north of the front were in the mid 60s to near 70...while south
of the front temperatures were in the mid to upper 70s.
The stationary front is expected to lift northward to interior
southeast Texas and central Louisiana this afternoon. Daytime
heating...pooled moisture...and the front will act in tandem
to trigger showers and thunderstorms. Heavy rainfall is possible
near the front as precipitable Water in the atmospheric column is
expected to increase to 1.75-2 inches which is right around the
daily maximum for May. A Flash Flood Watch (FFA) has been issued
for this afternoon through the rest of Wednesday morning for the
northern areas of interior southeast Texas and the parishes north
of the I-10 corridor. I also added parts of south central
Louisiana where there could be backbuilding overnight into
Wednesday morning. The good news...is that recent rains were less
across lower southeast Texas and southwest Louisiana...so do not
believe the FFA will be needed with this event. Cross fingers.
The front will get moving tonight and finally reach the coastal
waters Wednesday morning. Northerly flow behind the front will
increase and should sweep the remaining rains into the gulf by
Wednesday afternoon. High pressure will build in with cooler
weather Wednesday through early Friday. Southerly flow will return
on Friday allowing for a gradual warmup into the weekend as
pressures fall across the plains ahead of the next trough over
the western United States. Rain chances return Sunday into Monday
as the system approaches the region.
MARINE...
Light to modest onshore flow will continue today. Showers and
thunderstorms will become more widespread Tuesday night into
Wednesday as a weak surface front moves through the coastal
waters. Offshore flow develops by Wednesday morning behind the
front with onshore flow returning once again by Friday evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 81 63 70 57 / 90 90 80 20
LCH 86 69 76 62 / 50 80 90 30
LFT 85 69 76 62 / 50 80 90 40
BPT 85 68 76 60 / 40 80 90 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch from 1 PM CDT this afternoon through Wednesday
afternoon for LAZ027>033-043>045-052>055.
TX...Flash Flood Watch from 1 PM CDT this afternoon through Wednesday
afternoon for TXZ180-259-260.
GM...None.
&&
AVIATION...05Hazardous weather outlook, May 11, 5:26 AM CDT, 2 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 526 AM CDT Tue May 11 2021 LAZ041-042-073-074-TXZ201-215-216-261-262-121030- Calcasieu-Jefferson Davis-West Cameron-East Cameron-Hardin-Jefferson- Orange-Southern Jasper-Southern Newton- 526 AM CDT Tue May 11 2021 This Hazardous Weather Outlook is for southwest Louisiana and southeast Texas. .DAY ONE...Today and tonight. There is a marginal risk for severe thunderstorms for the Day One period which all modes are possible and defined as large hail...damaging winds and perhaps a tornado. Otherwise...showers and thunderstorms will develop along and near the front today and will move south overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. Showers and thunderstorms are expected to end during the morning on Wednesday as the cool front moves further into the gulf. Cool dry air will build in for the rest of Wednesday into Friday. A warmup returns over the weekend with rain chances returning Sunday and Monday ahead of the next weather system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ027>033-043>045-052>055-TXZ180-259-260-121030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-Tyler-Northern Jasper-Northern Newton- 526 AM CDT Tue May 11 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. A stationary front will lift northward this afternoon into interior southeast Texas and central Louisiana. This boundary will be the focus for marginal strong to severe thunderstorms with damaging wind...large hail or a tornado perhaps. Otherwise...A Flash Flood Watch has been issued for the possibility of flooding rains that could develop this afternoon into Wednesday morning. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. The probability for widespread hazardous weather is low. Showers and thunderstorms are expected to end during the morning on Wednesday as the cool front moves further into the gulf. Cool dry air will build in for the rest of Wednesday into Friday. A warmup returns over the weekend with rain chances returning Sunday and Monday ahead of the next weather system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-121030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 526 AM CDT Tue May 11 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Showers and Thunderstorms will be on the increase later today into tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. Showers and thunderstorms are expected to end Wednesday night into early Thursday morning as the cool front moves further offshore. Cool dry air will build in for the rest of the week. A warmup returns over the weekend with rain chances returning Sunday and Monday ahead of the next weather system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 11, 6:50 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
650 AM CDT Tue May 11 2021
LAZ027-111215-
Vernon LA-
650 AM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VERNON PARISH UNTIL
715 AM CDT...
At 650 AM CDT, Doppler radar was tracking a strong thunderstorm over
Kurthwood, or 10 miles north of Slagle, moving east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Hutton and Kurthwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3136 9303 3136 9299 3134 9298 3133 9294
3131 9294 3130 9321 3136 9326 3137 9303
TIME...MOT...LOC 1150Z 262DEG 17KT 3135 9317
TinglerSpecial weather statement, May 11, 7:17 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
717 AM CDT Tue May 11 2021
LAZ033-042>044-111300-
Acadia LA-Jefferson Davis LA-Lafayette LA-St. Landry LA-
717 AM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAFAYETTE...EAST CENTRAL
JEFFERSON DAVIS...ACADIA AND SOUTHWESTERN ST. LANDRY PARISHES UNTIL
800 AM CDT...
At 716 AM CDT, Doppler radar was tracking a strong thunderstorm near
Iota, moving east at 20 mph.
Another strong storm was located near Richard.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Lafayette, Opelousas, Crowley, Eunice, Scott, Rayne, Carencro, Church
Point, Iota, Evangeline, Sunset, Duson, Cankton, Mowata, Maxie, Mire,
Savoy, Lawtell, Swords and Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3027 9266 3047 9262 3048 9255 3048 9249
3049 9248 3056 9205 3018 9207
TIME...MOT...LOC 1216Z 269DEG 15KT 3037 9257
TinglerLocal storm report, May 11, 7:19 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
719 AM CDT TUE MAY 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 AM HAIL RICHARD 30.42N 92.31W
05/11/2021 M0.88 INCH ACADIA LA TRAINED SPOTTER
SPOTTER REPORTS DIME TO NICKEL SIZE HAIL.
&&
MCALHOUNSpecial weather statement, May 11, 7:22 AM CDT, 17 minutes before
Special Weather Statement National Weather Service Lake Charles LA 722 AM CDT Tue May 11 2021 LAZ028-111245- Rapides LA- 722 AM CDT Tue May 11 2021 ...SPECIAL WEATHER STATEMENT... At 722 AM CDT, Doppler radar was tracking a strong thunderstorm over Elmer, or near Hineston, moving east at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Alexandria, Hineston, Otis, Elmer, Calcasieu and Woodworth. LAT...LON 3107 9276 3120 9279 3130 9249 3110 9249 TIME...MOT...LOC 1222Z 258DEG 11KT 3117 9270 Tingler
Special weather statement, May 11, 7:23 AM CDT, 16 minutes before
Special Weather Statement National Weather Service Lake Charles LA 723 AM CDT Tue May 11 2021 TXZ259-111245- Northern Jasper TX- 723 AM CDT Tue May 11 2021 ...SPECIAL WEATHER STATEMENT... At 723 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Town Bluff, moving east at 15 mph. Half inch hail will be possible with this storm. Locations impacted include... Jasper. LAT...LON 3083 9416 3092 9419 3100 9400 3083 9396 TIME...MOT...LOC 1223Z 258DEG 11KT 3089 9412 Tingler
Special weather statement, May 11, 7:39 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
739 AM CDT Tue May 11 2021
TXZ180-201-111330-
Hardin TX-Tyler TX-
739 AM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TYLER AND NORTH
CENTRAL HARDIN COUNTIES UNTIL 830 AM CDT...
At 739 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Wildwood, moving southeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Warren, Wildwood, Village Mills, Honey Island, Ivanhoe and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3049 9454 3051 9454 3071 9459 3063 9418
3032 9442 3049 9462
TIME...MOT...LOC 1239Z 295DEG 14KT 3058 9458
TinglerThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:59 PM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 23 hr |
| May 11, 3:20 AM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 34 hr |
| May 11, 6:14 AM CDT | Special Weather Statement | LCH | Saint Martin | 16 min |
| May 11, 6:29 AM CDT | Special Weather Statement | LCH | Vernon | 31 min |
| May 11, 6:50 AM CDT | Special Weather Statement | LCH | Vernon | 25 min |
| May 11, 6:55 AM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 18 min |
| May 11, 7:17 AM CDT | Special Weather Statement | LCH | Acadia | 43 min |
| May 11, 7:22 AM CDT | Special Weather Statement | LCH | Rapides | 23 min |
| May 11, 7:48 AM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Saint Landry | 16 min |
| May 11, 8:04 AM CDT | Special Weather Statement | LCH | Acadia, Lafayette | 41 min |
| May 11, 8:40 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Jefferson Davis | 33 min |
| May 11, 8:52 AM CDT | Flash Flood Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin | 3 hr |
| May 11, 10:24 AM CDT | River Flood Watch | LCH | Allen, Evangeline | 25 hr |
| May 11, 10:24 AM CDT | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 4 days |
| May 11, 10:24 AM CDT | River Flood Warning | LCH | Lafayette, Saint Martin, Vermilion | 33 days |
| May 11, 10:24 AM CDT | River Flood Warning | LCH | Allen, Calcasieu, Jefferson Davis | 18 days |
| May 11, 10:24 AM CDT | River Flood Warning | LCH | Allen, Beauregard | 21 days |
| May 11, 10:24 AM CDT | River Flood Warning | LCH | Allen, Beauregard | 4 days |
| May 11, 6:43 PM CDT | Special Weather Statement | LCH | Saint Martin | 47 min |
| May 11, 6:57 PM CDT | Tornado Warning | LCH | Iberia, St. Mary | 33 min |
| May 10, 9:02 PM CDT | River Flood Warning | LCH | Jasper, Tyler | 21 days |
| May 11, 6:42 AM CDT | Special Weather Statement | LCH | Newton | 33 min |
| May 11, 7:23 AM CDT | Special Weather Statement | LCH | Jasper | 22 min |
| May 11, 5:58 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 62 min |
| May 11, 6:27 PM CDT | Severe Thunderstorm Warning | LCH | Hardin | 63 min |
| May 11, 6:54 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 25 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.